Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 43, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 9, 2014, 4:24 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 4:24 PM EST (21:24 UTC)
- Expired
- Dec 10, 2014, 4:16 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
816 WHUS72 KKEY 092124 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 PM EST TUE DEC 9 2014 GMZ031>035-042>044-052>055-072>075-100330- /O.NEW.KKEY.SC.Y.0043.141209T2124Z-141210T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 PM EST TUE DEC 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS OF THE FLORIDA KEYS...INCLUDING FLORIDA BAY...BAYSIDE AND GULF SIDE...HAWK CHANNEL...THE DEEPER GULF WATERS...AND THE FLORIDA STRAITS. * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS WILL PREVAIL TONIGHT ACROSS THE AFFECTED COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTH OF THE UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
5 follow-up statements
330 WHUS72 KKEY 100321 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 PM EST TUE DEC 9 2014 GMZ031>035-042>044-052>055-072>075-101000- /O.CON.KKEY.SC.Y.0043.000000T0000Z-141210T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 PM EST TUE DEC 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS WILL PREVAIL OVERNIGHT ACROSS THE AFFECTED COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE UPPER KEYS. A PERIOD OF SEAS AS HIGH AS 8 FEET ARE POSSIBLE ACROSS THE GULF WATERS WEST OF CHOKOLOSKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
505 WHUS72 KKEY 100858 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 AM EST WED DEC 10 2014 GMZ031>035-042>044-052>055-072>075-101600- /O.EXT.KKEY.SC.Y.0043.000000T0000Z-141210T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 358 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT... MORNING... * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS WILL PREVAIL OVERNIGHT ACROSS THE AFFECTED COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE UPPER KEYS. A PERIOD OF SEAS AS HIGH AS 7 FEET ARE POSSIBLE ACROSS THE GULF WATERS WEST OF CHOKOLOSKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
643 WHUS72 KKEY 101533 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EST WED DEC 10 2014 GMZ031-101645- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- 1033 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY HAS BEEN CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL CRAFT ADVISORY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ACROSS FLORIDA BAY UNTIL WINDS SUBSIDE LATER THIS AFTERNOON $$ GMZ032>035-042>044-052>055-072>075-102200- /O.EXT.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 AM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT... AFTERNOON... * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS WILL PREVAIL THROUGH THIS AFTERNOON CROSS THE AFFECTED COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
081 WHUS72 KKEY 101749 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1249 PM EST WED DEC 10 2014 GMZ032>035-042>044-101900- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1249 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL CRAFT ADVISORY. THE COMBINATION OF A RAPIDLY LOOSENING PRESSURE GRADIENT AND A NORTH TO NORTHEASTERN LOW LEVEL TRAJECTORY HAS ALLOWED FOR WINDS TO DECREASE RATHER QUICKLY LATE THIS MORNING UP TO THE NOON HOUR...THEREFORE HAVE TAKEN DOWN THE SMALL CRAFT ADVISORY ACROSS THESE WATERS. $$ GMZ052>055-072>075-102200- /O.CON.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1249 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE FLORIDA STRAITS THROUGH MID AFTERNOON...BEFORE WINDS DECREASE BY LATE. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE UPPER KEYS THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
702 WHUS72 KKEY 102116 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 416 PM EST WED DEC 10 2014 GMZ052>055-072>075-102230- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 416 PM EST WED DEC 10 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE STRAITS OF FLORIDA. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AS NORTH WINDS OF 15 TO 20 KNOTS AND SEAS UP TO 6 FEET ARE EXPECTED IN THE GULF STREAM. $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 3:05 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 9, 3:05 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 305 PM EST TUE DEC 9 2014 .DISCUSSION... .CURRENTLY... WHAT WAS A VERY CONVOLUTED CONUS SURFACE PATTERN 24 HOURS AGO HAS CONSOLIDATED INTO TWO DISCRETE MAIN FEATURES... A 1000MB LOW OFF THE NEW JERSEY COASTLINE AND A 1033MB RIDGE THAT IS RAPIDLY BUILDING INTO THE GREAT LAKES REGION. CLOSER TO HOME...WATER VAPOR IMAGERY IS SHOWING TWO MAIN AREAS OF SUBSIDENT DRY AIR. ONE DIRECTLY OVER THE KEYS AND SOUTH FLORIDA...AND ONE OVER THE FLORIDA PANHANDLE. A MODEST AMOUNT OF VERTICAL MOISTURE IS CURRENTLY BEING SQUEEZED BETWEEN THE TWO FEATURES...AND THEY ARE SET TO LIKELY COMBINE IN THE NEXT FEW HOURS. SKIES ARE MOSTLY CLOUDY ACROSS THE SERVICE AREA...AND CLOUD COVER UPSTREAM TO THE NORTH IS ONLY MORE DENSE THAN NEAR THE ISLANDS. WINDS ARE STRONGEST OVER THE WESTERN WATERS...WHERE PULASKI SHOAL HAS BEEN WAFFLING JUST BELOW 20 KNOTS FOR THE PAST HOURS. ISLAND WINDS REMAIN NEAR 15 MPH AND GUSTY...AND TEMPERATURES ACROSS THE KEYS HAVE STRUGGLED TO NEAR 70 IN MOST LOCATIONS DUE TO THIS BRISK NORTHERLY FLOW AND MOSTLY CLOUDY SKIES. KBYX RADAR AT THIS TIME SHOWS ONLY FALSE ECHOS...EXCEPT FOR SOME POSSIBLE SPRINKLES OVER THE GULF WATERS EMBEDDED IN THE MOST DENSE OF THE OPEN CELL STRATOCUMULUS DECKS. .FORECAST... ON THE LARGE SCALE...A NORTHEAST LOW PRESSURE SYSTEM WILL BECOME BROAD AND LESS INTENSE AS IT REMAINS STATIONARY OVER SOUTHEASTERN CANADA BY FRIDAY. AS THIS LOW SPINS AND GRADUALLY LIFTS NORTH...DIFFUSE SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE GULF OF MEXICO BRINGING A RATHER RAPID TRANSITION TO A LIGHTER WIND PROFILE. TO ACCOUNT FOR SOME UNCERTAINTY...THIS FORECAST PACKAGE WILL GRADUALLY STEP THE WINDS DOWN THROUGH THURSDAY...BUT OVERNIGHT LIGHT AND VARIABLE WINDS MAY DEVELOP MORE QUICKLY THAN THAT. A PROLONGED PERIOD OF HETEROGENEOUS TEMPERATURES IS EXPECTED THROUGH THIS WEEK ACROSS THE KEYS. THE ZONE FORECAST TEXT PRODUCT WAS NECESSARILY SPLIT AT CRAIG KEY ON ACCOUNT OF THIS FACT. THE COOLER TEMPERATURES WILL BE FOUND CLOSER TO FLORIDA BAY AND THE FLORIDA MAINLAND WHERE COOLER WATERS WILL ALLOW LOWER TEMPERATURES TO PREVAIL...AND OCCASIONAL DECOUPLING OF WINDS COULD LEAD TO MODEST RADIATIVE COOLING. REGARDLESS OF THESE DIFFERENCES...BELOW NORMAL TEMPERATURES...PARTICULARLY OVERNIGHT LOWS...ARE EXPECTED THROUGH AT LEAST FRIDAY ACROSS THE ISLAND CHAIN. SKIES WILL GRADUALLY BECOME PARTLY CLOUDY OVERNIGHT AND INTO EARLY WEDNESDAY...BUT A PERSISTENT MOIST SUBSIDENCE INVERSION AROUND 925 MB. BRINGS INTO SERIOUS QUESTION HOW CLEAR WE ARE GOING TO BE THROUGH THE PERIOD. MINOR CHANGES WERE MADE TO THE SKY GRIDS AND TEXT FORECASTS...BUT FUTURE TRENDS MAY NEED TO BE ADJUSTED. MID AND UPPER LEVEL DRY AIR WILL KEEP RAIN CHANCES AT MINIMAL LEVELS HOWEVER THROUGH THE PERIOD. ANY SHOWERS THAT DO FORM WILL LIKELY BE OVER THE WARMER STRAITS OF FLORIDA AND OF THE SHALLOW VARIETY. && .MARINE... A COMPLICATED MARINE PATTERN IS IN PLACE. WHILE LIGHTER WINDS WILL BE FOUND TONIGHT IN THE LEE OF THE FLORIDA MAINLAND...HIGHER SEAS WILL STILL BE FOUND IN THESE AREAS ON ACCOUNT OF CONTINUALLY DISTURBED PATTERN OVER THE WESTERN ATLANTIC FROM THE PAST FEW DAYS. THESE NORTHEASTERLY SWELLS WILL COMBINE WITH NORTH-NORTHWESTERLY WIND WAVES TO CREATE CONFUSED SEAS IN THAT AREA. THE WESTERN WATERS ON THE OTHER HAND WILL CONTAIN THE MOST DENSE PRESSURE GRADIENTS TONIGHT...AND THE MOST INTENSE WINDS. WIND WAVES IN THESE AREAS WILL BUILD SHARPLY MAINLY IN THE LOCAL AREA BUT A FEW RESIDUAL SWELLS MAY BE MOVING ACROSS THE REGION THROUGH WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT LEAST WEDNESDAY MORNING. SUSTAINED NORTHWEST TO NORTH WINDS NEAR 20 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL DECREASE TO NEAR 15 KNOTS WEDNESDAY MORNING. && .CLIMATE... ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1948...THE HIGH TEMPERATURE IN KEY WEST WAS 85 DEGREES. THIS SET THE DAILY RECORD FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 9TH...A RECORD WHICH STILL STANDS 66 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........MSB AVIATION/NOWCASTS.....BS DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 9, 4:28 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 428 AM EST TUE DEC 9 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-101100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 AM EST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT IN THE OFFSHORE GULF WATERS DUE TO STRENGTHENING NORTHERLY WINDS...AND MAYBE IN THE FAR EASTERN ATLANTIC STRAITS DUE TO LINGERING LONG PERIOD SWELLS WITH THE STRENGTHENING NORTHERLY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY LINGER WEDNESDAY MORNING IN THE OFFSHORE GULF WATERS AND EASTERN STRAITS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.